Alabama, 2002Tornado in Alabama, November 5, 2002
November 5, 2002 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 5, 1:00 PM CST, 40 minutes earlier.
Area forecast discussion, Nov 5, 1:00 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
100 PM CST TUE NOV 5 2002
MADE SEVERAL UPDATES TO DROP TORNADO WATCH FROM NORTHWEST
COUNTIES...KEEPING IT UP OVER THE EASTERN 2/3RDS OF THE CWA.
SCATTERED LOW TOPPED ROTATORS SHIFTING EAST OF THE AREA AT THIS TIME
WITH MAIN THREAT OF THAT ACTIVITY GRADUALLY SHIFTING EAST. LOW
TOPPED SQUALL LINE WITH BOWS/LEWPS NOTED CLOSER TO THE MIDLEVEL DRY
AIR INTRUSION...NOW MOVING ACROSS COASTAL ALABAMA AND THE GULF
WATERS. THIS ACTIVITY COULD PRODUCE DOWNBURST WINDS TO NEAR 60
MPH. WILL CONTINUE TO MONITOR.
RAIN THREAT SHOULD DIMINISH FROM THE WEST IN THE LATE
AFTERNOON/EVENING HOURS.
/05
.MOB...
AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675.
MS...NONE.
Hazardous weather outlook, Nov 5, 5:20 AM CST, 8 hours 20 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CST TUE NOV 5 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.
.TODAY...
A LOW PRESSURE SYSTEM WILL MOVE FROM LOUISIANA TO THE EASTERN STATES
TODAY AND BRING A STRONG COLD FRONT THROUGH THE REGION TONIGHT.
STRONG SOUTHERLY WINDS AND PLENTY OF LOW LEVEL MOISTURE WILL RESULT
IN A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE
REGION TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM THE
ABUNDANT SHOWERS AND THUNDERSTORMS...BUT NO WIDESPREAD FLASH
FLOODING IS EXPECTED. THE INCREASING SOUTHERLY WINDS WILL RESULT IN
A HIGH THREAT OF RIP CURRENTS NEAR THE BEACHES TODAY.
.SPOTTER CALL TO ACTION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD BE READY FOR ACTIVATION
IN THE EVENT SEVERE WEATHER DEVELOPS OVER THE AREA.
.WEDNESDAY THROUGH MONDAY...
MODERATE TO STRONG NORTHERLY WINDS WILL USHER COOLER AND DRIER AIR
INTO THE REGION THROUGH THURSDAY. WINDS WILL SUBSIDE AND BECOME
SOUTHERLY BY SATURDAY AS ANOTHER COLD FRONT APPROACHES FROM THE
PLAINS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE AREA SATURDAY AND SUNDAY...BUT NO HAZARDOUS WEATHER IS EXPECTED
THROUGH THE PERIOD.
In the hours before
Special weather statement, Nov 5, 9:50 AM CST, 3 hours 50 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-052100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
950 AM CST TUE NOV 5 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE
FOLLOWING COUNTIES VALID UNTIL 3 PM CST TODAY...
IN SOUTHEAST MISSISSIPPI...
WAYNE...GREENE...PERRY...STONE...AND GEORGE.
IN SOUTH ALABAMA...
CHOCTAW...WASHINGTON...CLARKE...WILCOX...MONROE...
BUTLER...CRENSHAW...CONECUH...COVINGTON...ESCAMBIA...
BALDWIN...AND MOBILE.
IN NORTHWEST FLORIDA...
ESCAMBIA...SANTA ROSA...OKALOOSA.
Special weather statement, Nov 5, 12:30 PM CST, 1 hour 10 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-052100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1230 PM CST TUE NOV 5 2002
THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST MISSISSIPPI...
WAYNE...GREENE...PERRY...STONE...AND GEORGE
IN SOUTHWEST ALABAMA...
WASHINGTON AND CHOCTAW.
THE TORNADO WATCH CONTINUES IN EFFECT UNTIL 3 PM FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST AND SOUTH CENTRAL ALABAMA...
CLARKE...WILCOX...MONROE...BUTLER...CRENSHAW...CONECUH...
COVINGTON...ESCAMBIA...BALDWIN...AND MOBILE.
IN NORTHWEST FLORIDA...
ESCAMBIA...SANTA ROSA...AND OKALOOSA.
Tornado, Baldwin
- When
- November 5, 1:40 PM CST to 1:45 PM CST
- Where
- Baldwin County, Barnwell
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.417, -87.883
A weak tornado downed trees and power lines near the Barnwell community. The same storm produced some minor roof damage and downed more trees near Elsanor a few minutes later.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, November 5, 20021 death · 23 injured · $3.1 million · F2 · 2 events
- Flash Flood in Texas, November 5, 20021 death · 1 event
- High Wind in Alaska, November 5, 2002$1.0 million · 70 kt wind · 1 event
- Tornado in Georgia, November 5, 20022 injured · $200,000 · F0 · 1 event
- Tornado in Louisiana, November 5, 20022 injured · $25,000 · F1 · 1 event
- Flash Flooding in Texas, November 5, 2002$135,000 · 4 events
- Heavy Snow in New York, November 5 to 6, 2002$110,000 · 6 events
- Storm Surge and Winter Storm in Massachusetts, November 5 to 6, 2002$85,000 · 6 events
- Flash Flood in Louisiana, November 5, 2002$50,000 · 1 event
- Damaging Wind in Florida, November 5, 2002$50,000 · 65 kt wind · 1 event
- Flash Flood in Louisiana, November 5, 2002$25,000 · 1 event
- Flash Flood in Louisiana, November 5, 2002$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322646.